Plaquenil is hydrochloroquinine. I am assuming that the Methotrexate was suggested because of your previous reaction to the Prednisone. If corticosteroids cannot be used for treatment, the natural next step would be immunosuppressants such as Methotrexate. It is normal for the treatment to use both quinines and corticosteroids or immunosuppressants. It is also not unusual for doctors to prescribe both hydrocholoquinine and quinacrine with Methotrexate.
Methotrexate was first used as a cancer treatment. Please know that the dosage used for Lupus is substantially lower than the dosage used for cancer. However, one of the most frequent side-effects are still the nausea (which, also, is not as severe as the nausea in cancer treatment). This nausea can last for 24-48 hours, but most people say that this is worth it because their general overall symptoms are greatly reduced.
I agree with your interpretation of your doctor's notes, but please do discuss this at your next appointment. Keep us advised and I wish you the best.
Peace and Blessings
I do have a great rhumy as I am able to contact him by email. I have since wednesday developed vomiting and my stomach isn't emptying since Thur quite painful. I am being careful and monitoring this as it has prev turned into divaticulitus. I will talk further with rhumy. Thanks very much. I will let you know how things go.
Ok latest update. I go into hospital in 30hrs I had to wait as I am onplavix - anticoagulant. I have had massive problems in getting food down and digesting it and then passing it over the past few years and this has come to a peak over the past 3mths. I first noticed the fat necrosis, that has caused dings in my neck, arm and leg and also breast. I had a ct scan with barium swallow and injection, which revealed a 3.5 cm lump, a tear in the abdomin, and hernia etc. I go in for an endoscopy and stay in to see.a surgeon who is to decide if he operates or does a laparoscopy. I have been told more likely a zipper as problems from previously so expect to spend two weeks in hospital with the final chance the lump is cancerous.
Well I am so stressed at the moment and my sister has shown a little amount of support as since hearing she has stopped contacting me!! Just what I needed! Now only a text with what she wants me to do re her daughters wedding! Not even how are you coping?
I will have my iPad In Hospital so will keep you up to date! I feel very lost and deserted what with the issue of my sister! Not expected as that is not what I would do I would be there for her. But I know you can't expect others to act as you would act!
Desley, we've not yet "met" here, but I wanted you to know that we're there with you while you're in the hospital! I'm especially glad to hear your hospital is providing you with an iPad (I hear more and more hospitals are doing that these days), so you can entertain yourself and keep in touch with us. So, please do keep us updated on how you're doing, and let us know if you even need something so simple as a distraction-- I'm sure we can rally with some interesting or funny links or suggestions to make the time pass.
I am sorry your sister is not being supportive. Nothing excuses her behavior, but some people seem to react really oddly to illness; they just can't handle it, and they get distant. I don't know if that is her issue. If it is, it might be worth sending her an email explaining what's going on with you, your own fears, and asking her why she's acting distant and that you'd really appreciate her support right now. She may just not know how to deal with a loved on having serious health issues.
We're here for you!
I really appreciate your support thank you.very much! I have my own iPad not so lucky for the hospital to supply. I am also very lucky with the team of drs who are looking after me, rhumy, lung, cardio, gastro, surgeon I believe they had breakfast meetings re me so that makes me feel very supported. But as you can understand nothing equates to a sisters love and support, which does bring me to tears from time to time. As it has done to many others here. You really never know how others are going to act in regard to our conditions - hey! Hey is a Queensland Australian comment which is added to the end of a sentence to entice exclamination or an invitation for further discussion. I thought a little lesson on Australian slang may add some humour -hey! Thanks for being there I appreciate your comment!
i will be thinking of you.
i hope they find something they can fix.
I just want to say, Lupus Profundus sucks!!! I've got that too. Was recently diagnosed with Profundus when I started developing painful lumps/knots in my head. It took a while to get that diagnosis. My Derm biopsies a portion of head lump but results were inconclusive after 2weeks, then they sent biopsy off to one of the top specialists in the country, who determined it was lupus Profundus. I pray that is all it is. I'm nervous that something cancerous has developed, but I will try not to think of that. Guess all those times someone joke and alled me a fat head...there was truth to it. Lol I also notice Profundus on my arms, and some knee areas.
Anywho, my Dermy an Rheumy are collaborating on a possible method of treatment. I am already receiving cytoxan infusions, on prednisone, plaquenil, and a host of other drugs we know too well. Until a new treatment plan is decided on, I'm receiving steroid injections to te lumps in my head. No sign of it working yet, but I was told that after maybe the next set of injections I should see a change. Here's hoping! :) I wanted to let you now we are ALL here with you in support. I ave only been apart of thirs community's short tie but everyone has been so loving, welcoming, and supportive. It's Infectous!! :-) and I'd like to extend my own love and support. Sometimes family and friend can't process all the feelings/questions they get when it comes to our health and they back off because they may feel useless/powerless bc they can't help or fix our pain. Share your feelings with your sister and give her time. I hope she ones around and your relationship improves. Ipad is my best friend when I'm in for chemo lol enjoy it. Try to use it to go to a happy place mentally.nuse it as a positive distraction. I'm hoping for nothing but the best for you!!
My gastro dr who is very knowledgeable says some gout drugs are used for profundis? Thank you for your support I do very much appreciate your comments. Off in 12 hrs for op so will put up news later. Thanks again
Am thinking of you! Keep us posted
Just about to leave for hospital but had to share. Last night my husband bought home for me a box of special Turkish delight and as I only have about 5% taste and smell I was delighted as I get most pleasure from texture and I thought it was a lovely thought . Well I could get some taste as it had pastacio nuts in it also. So yummy!! Such a delight to taste ... The little delights of life just make so much difference!